Jump to content
citydweller

citydweller: My lexapro / lorazepam weird story

Recommended Posts

citydweller

Hi everybody!

 

I started taking Lorazepam 0.5mg and escitalopram (Lexapro) 10mg for anxiety attacks back in Sep 2016 after 4 months of one-per-month short vertigo episodes, dizziness, imbalance and (unconfirmed later) misdiagnosis of Meniere's "Syndrome"). I never reached the prescribed limits started with 1/2 pill -> 3/4 pill of Lorazepam and 2.5 -> 5 ->7.5 mg of Lexapro. I wasn't feeling good. Constant dizziness, sometimes a bit of nausea and overall while feeling less anxious not feeling good most of the time (a bit dizzy in some situations like elevators or driving). Then, I think in Feb 2017 I decided to start tapering off scared by all the withdrawal descriptions I've read and no being able to have tests for my vestibular system. I bought mg scales, and I think for two months I tapered off Lorazepam, and then May 26 was my last day of escitalopram. For 2 weeks or more I felt more or less okay. Then, things started getting worse. In mid-July 2017, after a stress I felt really dizzy, and my anxiety attacks got back to me. I started having strange sensations of posture imbalance, like my feet were not in accordance with the rest of my body. I thought I have a chronic subjective dizziness, took some vestibular therapy (they said I have a perfect objective balance), it seemed to help, but still I was having difficulty concentrating, sitting in front of a computer, felt constant eye muscle pain and anxiety. Strange feet sensation / imbalance was more perceivable when I was standing. Then I started having sort of "excitement"/"dizziness" zaps in my brain like you are on a rollercoaster for a second. Then roughly 3 weeks ago it got gradually accompanied by tingling, numbness in my feet and also tingling/ hypersensitivity in my arms / body and all over the body. For a couple of nights I felt extremely fatigue and felt weakness in my leg muscles and overall body, went to bed 2 hours before my wife, woke up a couple of time in a cold sweat. I started thinking I was developing an MS and all that made me completely freaked out (not mentioning chronic subjective dizziness and prospective to taking ADs again). I'm doing MRI in a couple of weeks, MRI from Sep 2016 showed no lesions. A couple of days ago, maybe a week, I started feeling odd taste in my mouth, I searched for it and yes, the closest description is "metallic". These three months were the worst, I think I'm in depression now (my psychotherapist kind of shares my view), really preparing for the life with MS and, well, the joy of life has gone :(

 

So I'd like to ask community a couple of questions and ask for support, because it seems my CNS is waving me a goodbye :)

 

1. Do you think I tapered too fast?

2. Was the dose good enough to "justify" what was going on?

3. Is all this more likely WD than suddenly appearing MS? :)

4. I'm taking Fish Oil, magnesium, Turmeric, taking St. John's Wort (800mg) right now. Should I add / remove anything from the list?

5. I'm doing yoga warm-up every day, try to visit yoga classes a couple of times per week

 

With hope,

citydweller.

Share this post


Link to post
Altostrata

Welcome, citydweller.

 

In response to your questions:

 

1. We recommend a very gradual taper of 10% per month, calculated on the last dosage. By our guidelines, you went off lorazepam and escitalopram too fast.

 

We advise against tapering two drugs at the same time, you won't know where the withdrawal symptoms come from. The benzo-antidepressant combination is particularly prone to serious withdrawal syndrome.

 

2. Any psychiatric drug at any dosage taken for more than a month may incur withdrawal symptoms.

 

3. It could be withdrawal syndrome. What have the tests for MS shown? http://www.mayoclinic.org/diseases-conditions/multiple-sclerosis/diagnosis-treatment/drc-20350274http://www.mayoclinic.org/diseases-conditions/multiple-sclerosis/diagnosis-treatment/drc-20350274

 

Are you prone to health anxiety?

 

To identify withdrawal syndrome, please keep daily notes of your symptoms, when you take your drugs (if any), and what dosage.

 

4. and 5. Please see our topics about those supplements in the Symptoms and Self-care forum  http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/

 

What kind of effect do you get from the St. John's Wort?

 

If you feel good after yoga, that's fine for you. It's a good idea to get at least 30 minutes of gentle exercise, like walking, per day.

Share this post


Link to post
citydweller

Hi, Altostrata! Thank you so much for your thorough response!

 

1. I tapered from benzo first (~2 mos) and from AD second (same time frame), but there was no pause btw them. 

 

3. Doing MRI this week, scared to death. I'm very prone to health anxiety, also my pins/burning gets worse if I'm under stress (and I am constantly right now as I'm obsessed w/ my health).

 

4. and 5. I also feel weaker moderate 1hr yoga session makes me sweating like I was running a marathon. Also my neurologist said that one blood test showed exactly this muscle weakness (don't remember what exactly hormone or smth was twice out of the range).

Share this post


Link to post
MollyN

Hi citydweller,

 

I'm so sorry you're feeling overwhelmed, it sounds like so much to cope with.

 

I hear you on the dizziness business! I only suffered for a couple of weeks recently where I got out of bed would swing violently and be sick to freak me right out. When it continued for a few more days, I started googling and discovered Menieres, very intense stuff! I was so happy for you to read that that wasn't your actual diagnosis! I have a world of sympathy for the people dealing with it.

 

Withdrawal is made even more difficult when we really worry about our symptoms, because they do tend to be many, varied and often very intense. I do so hope the MRI shows you don't have MS. I hope that it's 'just' horrid old withdrawal, which despite it being utterly miserable at times, will eventually subside. Do let us know how you get on, very best wishes xxxxmollyn

 

 

Share this post


Link to post
Altostrata
On 10/7/2017 at 2:54 PM, citydweller said:

Also my neurologist said that one blood test showed exactly this muscle weakness (don't remember what exactly hormone or smth was twice out of the range).

 

This was a test for MS?

 

One way or the other, you're going to have to learn to manage the health anxiety. Cognitive behavior therapy is good for this, also learning meditation -- see our topics in the Symptoms and Self-Care forum about this.

 

You might want to try these supplements, they often help withdrawal symptoms (if that's what you have) and won't hurt otherwise:

 

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

Be careful to try one at a time, in case they don't agree with you.

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy